Alert archive / Puerto Rico / Flash Flood Warnings in 2011
Flash Flood Warning 118, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 23, 2011, 1:36 PM CDT. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2011, 1:36 PM CDT (18:36 UTC)
- Expired
- Aug 23, 2011, 3:20 PM CDT
- In force
- 104 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 66 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
452
WGCA52 TJSJ 231836
FFWSJU
PRC059-111-113-232030-
/O.NEW.TJSJ.FF.W.0118.110823T1836Z-110823T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
236 PM AST TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
GUAYANILLA
PONCE
PENUELAS
* UNTIL 430 PM AST
* AT 228 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINS MOVING IN
OFF THE CARIBBEAN SEA INTO THE WARNED AREA. RAINFALL RATES AS
HIGH AS THREE INCHES PER HOUR HAVE BEEN OBSERVED WITH THIS LINE.
THIS WILL RESULT IN FLASH FLOODING OF SMALL STREAMS AND RIVERS IN
PONCE AND VICINITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES. ADDITIONALLY...ROADS AND LANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AND POOR DRAINAGE AREAS ARE
SUBJECT TO FLOODING. MOTORISTS ARE URGED TO AVOID ROADS WHERE
EXCESSIVE PONDING IS OBSERVED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1798 6677 1812 6675 1813 6670 1812 6666
1810 6665 1797 6661
$$
AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
297
WGCA72 TJSJ 232020
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
420 PM AST TUE AUG 23 2011
PRC059-111-113-232028-
/O.CAN.TJSJ.FF.W.0118.000000T0000Z-110823T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUAYANILLA PR-PONCE PR-PENUELAS PR-
420 PM AST TUE AUG 23 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PENUELAS...PONCE
AND GUAYANILLA MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. THE POTENTIAL FOR ADDITIONAL RAINFALL
ACROSS THESE AREAS EXISTS INTO THE OVERNIGHT HOURS...CONTINUE TO
MONITOR FOR ANY UPDATES FOR THESE AREAS.
LAT...LON 1798 6677 1812 6675 1813 6670 1812 6666
1810 6665 1797 6661
$$
AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 12:33 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 23, 12:33 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
133 PM AST TUE AUG 23 2011
.UPDATE...IRENE CONTINUES TO MOVE WEST NORTHWEST AT 10 KNOTS...BUT
CLOUD COVER IN ITS WIDE TAIL IS GROWING OVER PUERTO RICO AND A
STRONG BAND OF CONVECTION IS MOVING DUE NORTH OVER SOUTHWEST
PUERTO RICO AS OF 1240 AST. OTHER SHOWERS OVER EAST CENTRAL
PUERTO RICO ARE MOVING TOWARD THE COAST AT CATANO. MODELS INFORM US
THAT RAIN SHOULD TAPER OFF AS THE WEEK PROGRESSES...BUT THE
NAM...WHICH HAS BEEN DOING THE BEST SO FAR WITH THE TAIL OF IRENE
SHOWS MORE HEAVY SHOWERS DEVELOPING EAST OF THE AREA AND MOVING
NORTH IN THE SOUTH FLOW. THESE SHOWERS WILL FORM FURTHER WESTWARD
IN THE CARIBBEAN AND SPREAD INTO WESTERN PUERTO RICO DURING THE
DAY TOMORROW...AGAIN FROM THE SOUTH. THIS WILL KEEP THE SOUTH
COAST AND SOUTHERN SLOPES WET FOR THE NEXT 24 HOURS. ON THURSDAY MODELS
SEEM TO BE TRYING TO DEPICT MORE OROGRAPHIC EFFECTS...LIKELY FROM
CONVERGENCE OVER THE CENTRAL INTERIOR OF THE ISLAND WITH ANOTHER
ROUND OF SHOWERS AND HEAVY THUNDERSTORMS. ONLY BY FRIDAY DOES THE
GFS DEPICT DRIER AIR...THAT IS...AIR WITH A PRECIPITABLE WATER VALUE
LESS THAN 2 INCHES...ENTERING THE AREA FROM THE EAST NORTHEAST.
THIS IS SHORT LIVED AS MOIST AIR RETURNS AND MORE ABUNDANT SHOWERS
AND THUNDERSTORMS ARE POSSIBLE ON SATURDAY.
&&
.DISCUSSION...HEAVY BANDS OF PRECIPITATION HAVE BEEN MOVING ACROSS
THE ISLAND OF PUERTO RICO AND PROVOKING RIVER RISES AND CONTINUED
FLOODING OF LOW LYING AREAS AND SMALL STREAMS. RAIN AMOUNTS HAVE
EXCEEDED 6 INCHES IN AIBONITO AND THE RIO GRANDE DE ARECIBO IS
RUNNING VERY CLOSE TO FLOOD STAGE BELOW LAGO DOS BOCAS. OTHER
RIVERS REMAIN IN FLOOD INCLUDING RIO GRANDE DE MANATI...RIO
CIBUCO...RIO DE LA PLATA AND RIO GURABO. PLEASE SEE FLOOD WARNINGS
AND FLOOD ADVISORIES FOR A MORE COMPLETE PICTURE. MEDIUM RANGE
EXPECTATIONS ARE FOR A GRADUAL TAPERING OFF OF PRECIPITATION
THROUGH THURSDAY WITH A MINIMUM ON FRIDAY. HOWEVER EXCESSIVE
RAINFALL IS EXPECTED IN PUERTO RICO EACH OF THESE DAYS IN VARIOUS AREAS.
&&
.HYDROLOGY...RAINFALL TOTALS FOR THE LAST 24 HOURS ENDING AT 8 AM
AST HAVE RANGED FROM 8.7 INCHES AT RIO BAYAMON AT ARENAS...7.28
INCHES IN GURABO ABAJO AND 4.77 INCHES AT THE LUIS MUNOZ MARIN
AIRPORT IN SAN JUAN TO .29 INCHES AT SAN GERMAN AND .90 INCHES AT
THE GUAJATACA DAM. THESE LOWER AMOUNTS WILL HAVE INCREASED IN THE
LAST FOUR HOURS WITH THE HEAVY RAINS MOVING INTO THAT AREA WHERE
OVER AN INCH HAS ALREADY FALLEN. ADDITIONAL RAINFALL OF AT LEAST 4
TO 6 INCHES COULD FALL IN THE NEXT 48 HOURS IN THE CENTRAL AREAS
OF PUERTO RICO AND THE LARGEST RIVERS NOW IN FLOOD ARE EXPECTED TO
REMAIN IN FLOOD FOR POSSIBLY ANOTHER 24 HOURS...BUT COULD HOLD
EVEN LONGER.
.AVIATION...CONDITIONS REMAIN UNFAVORABLE TO AIR NAVIGATION.
SOME AREAS HAVE VFR CONDITIONS...INCLUDING THE SOUTHEAST COAST
AND AREAS OF THE NORTH COAST AT 1700Z. HOWEVER IN THE HEAVY
SHOWERS MOVING NORTH ACROSS THE ISLAND AT 15 TO 25 KNOTS...MVFR
CONDITIONS AND EVEN IFR CONDITIONS PREVAIL AND MOST MOUNTAINS ON
PUERTO RICO AND SAINT THOMAS ARE OBSCURED. CONDITIONS IN AND
AROUND SAINT CROIX ARE BETTER BUT SKIES REMAIN OVERCAST ABOVE 9
THOUSAND FEET. UPPER LEVEL WINDS ALOFT ARE 20 TO 30 KNOTS FROM THE
SOUTH THROUGH 24 THOUSAND FEET.
&&
.CLIMATE...IF IT SEEMS LIKE THIS IS THE WETTEST YOU HAVE EVER SEEN
THE WEATHER IN THE AREA YOU WOULD NOT BE WRONG. YEAR TO DATE...
58.30 INCHES HAVE FALLEN SO FAR IN SAN JUAN AT THE LUIS MUNOZ
MARIN AIRPORT. THIS BREAKS THE OLD RECORD YEAR TO DATE SET LAST
YEAR WITH 52.88 INCHES. IN SAINT THOMAS 30.52 INCHES HAVE FALLEN
AT CHARLOTTE AMALIE YEAR TO DATE...WHICH IS THE FOURTH WETTEST
EVER. THE WETTEST YEAR TO DATE AMOUNT THERE WAS 37.18 INCHES SET
IN 1960. IN SAINT CROIX 34.12 INCHES HAVE FALLEN YEAR TO DATE ALSO
BREAKING THE OLD RECORD OF 31.49 INCHES SET IN 1952.
&&
.PREV DISCUSSION... /ISSUED 357 AM AST TUE AUG 23 2011/
SYNOPSIS...FEEDER BANDS ASSOCIATED TO HURRICANE IRENE WILL
CONTINUE TO IMPACT PR THROUGH TODAY. TROPICAL WAVE WILL MOVE
ACROSS THE AREA SUN NIGHT. SUB-EQUATORIAL RIDGE TO DOMINATE AT
UPPER LEVELS THROUGH THE END OF THE WEEK WITH A TUTT LOW FORECAST FOR
EARLY NEXT WEEK.
DISCUSSION...A LONG FETCH SOUTHEAST FLOW WILL KEEP A MOIST AND
UNSTABLE AIR MASS ACROSS THE AREA THROUGH THE END OF THE WEEK WITH
MODELS KEEPING HIGH PW AND H85 THETA-E VALUES THROUGH THU. SO WE ARE
IN FOR A FEW MORE DAYS OF WET WEATHER WITH SIG DRYING NOT LIKELY
UNTIL FRI OR SAT. WE SHOULD BE ABLE TO GET AT LEAST ONE DECENT DAY
OUT OF THE WEEKEND MOST LIKELY SAT. A TROPICAL WAVE WILL THEN APPROACH
THE AREA LATE SUN WITH MORE WET WEATHER. AS OPPOSED TO
IRENE...THIS WAVE WILL ENCOUNTER VERY HOSTILE UPPER LEVEL WINDS
ASSOCIATED WITH A TUTT LOW EXPECTED TO RETROGRESS TOWARD THE
AREA. HOWEVER..THE TUTT LOW COULD ENHANCE THE CHANCES FOR STRONG
TO SEVERE CONVECTION.
AVIATION...MVFR CIGS STILL LIKELY MOST OF THE DAY WITH FREQ
SHOWERS WITH VERY HEAVY RAIN THAT COULD DROP CIGS/VSBYS BRIEFLY TO
IFR OR EVEN LIFR. SIG IMPROVEMENT IN CIGS NOT LIKELY UNTIL THU.
HYDROLOGY...SOILS VERY SATURATED AT THIS TIME AND SEVERAL
IMPORTANT RIVERS STILL OUT OF THEIR BANKS. VERY LITTLE RAINFALL
WILL BE NEEDED TO CAUSE NEW FLOODING. AREAS AT GREATEST RISK ARE
ALL OF THE SOUTHERN SLOPES WITH THE LOIZA...LA PLATA AND MANATI BASINS
THE MOST VULNERABLE TO FLASH FLOODING. WEST AND NORTHWEST AREAS
UNLIKELY TO EXPERIENCE FLOODING BUT SINCE SOME RAIN COULD STILL
AFFECT THE ARECIBO BASIN WILL LEAVE THE ENTIRE BASIN UNDER A
WATCH. ADDITIONAL RAIN SHOULD BE IN THE ORDER OF 1 TO 2 INCHES
MAINLY SOUTHERN SLOPES WITH LOCALIZED RATES OF 2-4 INCHES IN THE
STRONGEST CELLS.
CLIMATE......A RECORD RAINFALL OF 5.76 INCHES WAS SET AT SAN
JUAN/P.R. YESTERDAY. THIS BROKE THE OLD RECORD OF 2.49 SET IN
1909. THROUGH AUG 22 2011...A TOTAL OF 56.92 INCHES OF RAIN HAVE
BEEN MEASURED AT THE LMM SJU INTL AIRPORT. THIS REPRESENTS THE
THIRD WETTEST START TO A YEAR ON RECORD AND 4.03 INCHES AHEAD OF
LAST YEAR TO THE DATE.
A RECORD RAINFALL OF 2.87 INCHES WAS SET AT CYRIL E. KING AIRPORT/USVI
ON AUG 21ST 2011. THIS BROKE THE OLD RECORD OF 1.44 SET IN 1983.
THROUGH AUG 22 2011...A TOTAL OF 30.43 INCHES OF RAIN HAVE BEEN
MEASURED AT THE CYRIL E. KING AIRPORT. THIS REPRESENTS THE FOURTH
WETTEST YEAR ON RECORD.
A RECORD RAINFALL OF 2.65 INCH(ES) WAS SET AT CHRISTIANSTED AIRPORT/USVI
ON AUG 21ST 2011. THIS BROKE THE OLD RECORD OF 0.54 SET IN 1952.
THROUGH AUG 22 2011...A TOTAL OF 32.28 INCHES OF RAIN HAVE BEEN
MEASURED AT THE CHRISTIANSTED AIRPORT. THIS REPRESENTS THE WETTEST
START TO A YEAR ON RECORD.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 78 89 78 / 90 60 60 60
STT 88 79 88 79 / 80 60 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ALL OF PUERTO
RICO EXCEPT CULEBRA AND VIEQUES.
SCA...AMZ710-741.
VI...SCA...AMZ710.
&&
12/10Hazardous weather outlook, Aug 23, 5:30 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE AUG 23 2011 AMZ710>745-PRZ001>013-241030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 630 AM AST TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO THROUGH TUESDAY MORNING. PLEASE REFER TO SHORT TERM WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES ON RIVERS...CREEKS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL AMOUNTS GREATER THAN THREE INCHES AND FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-241030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 630 AM AST TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES ON GUTS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL AMOUNTS GREATER THAN THREE INCHES WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Aug 23, 11:53 AM CDT, 1 hour 43 minutes before
PRC021-033-051-061-127-135-137-231715-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1253 PM AST TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 115 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
BAYAMON...TOA ALTA...DORADO...GUAYNABO...CATANO...SAN JUAN AND
TOA BAJA
AT 1250 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BAYAMON...MOVING NORTH AT 30 MPH. THIS LINE WILL
BRING STRONG GUSTY WINDS OF POSSIBLY 30 TO 50 MPH AND VERY HEAVY
RAIN ACROSS THESE MUNICIPALITIES.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
ERSpecial weather statement, Aug 23, 11:55 AM CDT, 1 hour 41 minutes before
PRC021-033-051-061-127-135-137-231800-
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1255 PM AST TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 115 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
BAYAMON...TOA ALTA...DORADO...GUAYNABO...CATANO...SAN JUAN AND
TOA BAJA
AT 1250 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BAYAMON...MOVING NORTH AT 30 MPH. THIS
THUNDERSTORM WILL BRING STRONG GUSTY WINDS OF POSSIBLY 30 TO 50 MPH
AND VERY HEAVY RAIN ACROSS THESE MUNICIPALITIES.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
ERSpecial weather statement, Aug 23, 11:56 AM CDT, 1 hour 40 minutes before
PRC001-011-023-055-059-067-073-075-079-081-083-093-097-111-113-121-
125-141-149-153-231745-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1239 PM AST MARTES 23 DE AGOSTO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
A 1:45 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
HORMIGUEROS...JAYUYA...ADJUNTAS...MARICAO...SABANA GRANDE...SAN
GERMAN...UTUADO...YAUCO...VILLALBA...LAS MARIAS...LARES...
GUAYANILLA...GUANICA...JUANA DIAZ...PONCE...CABO ROJO...
MAYAGUEZ...PENUELAS...LAJAS Y ANASCO
A LAS 12:37 PM AST...EL RADAR DOPPLER INDICO UNA LINEA DE AGUACEROS
Y TRONADAS SOBRE LAS AGUAS DEL CARIBE MOVIENDOSE AL NORTE A 25 MPH
HACIA EL SUR DE LA COSTA DE PUERTO RICO. ESTA LINEA TRAERA RAFAGAS
DE VIENTO DE POSIBLEMENTE 30 A 50 MPH Y FUERTES LLUVIAS A TRAVES DE
ESTOS MUNICIPIOS DURANTE LAS PROXIMAS HORAS.
RAYOS INTENSOS SE REPORTAN CON ESTA TORMENTA. SI SE ENCUENTRA EN EL
EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO ARBOLES. MUEVASE
AL INTERIOR DE UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL
INTERIOR MANTENGASE ALEJADO DE LAS VENTANAS Y PUERTAS Y EVITE
UTILIZAR ENSERES ELECTRICOS.
ER/KNSpecial weather statement, Aug 23, 12:03 PM CDT, 1 hour 33 minutes before
PRC021-033-051-061-127-135-137-231800-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1255 AM AST MARTES 23 DE AGOSTO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 1:15 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
BAYAMON...TOA ALTA...DORADO...GUAYNABO...CATANO...SAN JUAN Y
TOA BAJA
A LAS 12:50 PM AST...EL RADAR DOPPLER INDICO UNA TRONADA SOBRE
BAYAMON...MOVIENDOSE HACIA EL NORTE A 30 MPH. ESTA TRONADA TRAERA LA
POSIBILIDAD DE VIENTOS EN RAFAGAS FUERTES DE 30 A 50 MPH Y LLUVIAS
BIEN FUERTES A TRAVES DE ESTAS MUNICIPALIDADES.
LLUIVAS FUERTES PUDIERAN INUNDAR AREAS DE BAJO TERRENO Y CUNETAS Y
AREAS BAJO PUENTES. EVITE ESTOS LUGARES Y NO CRUCE CARRETERAS
INUNDADAS YA QUE PUDIERA SER ARRASTRADO. AGUAS EN RIOS Y QUEBRADAS
TAMBIEN PUDIERAN ELEVARSE...POR LO TANTO BUSQUE TERRENO ALTO SI ESTA
SIENDO AMENAZADO POR AGUAS INUNDANTES.
ER/TSSpecial weather statement, Aug 23, 12:54 PM CDT, 42 minutes before
PRC001-009-011-019-023-039-043-055-059-067-073-075-079-081-083-093-
097-107-111-113-121-123-125-131-133-141-149-153-231945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
154 PM AST TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 345 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS...CIALES...COAMO...AIBONITO...BARRANQUITAS...
JAYUYA...ADJUNTAS...MARICAO...OROCOVIS...SABANA GRANDE...SAN
GERMAN...SAN SEBASTIAN...UTUADO...YAUCO...VILLALBA...LAS
MARIAS...LARES...GUAYANILLA...GUANICA...JUANA DIAZ...PONCE...
CABO ROJO...MAYAGUEZ...SALINAS...SANTA ISABEL...PENUELAS...LAJAS
AND ANASCO
AT 146 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 12 MILES SOUTH OF GUANICA...MOVING
NORTH AT 25 MPH TOWARD THE SOUTH COAST OF PUERTO RICO. THIS LINE
WILL BRING STRONG GUSTY WINDS OF POSSIBLY 30 TO 50 MPH AND VERY
HEAVY RAIN ACROSS THE SOUTHWEST AND SOUTH CENTRAL MUNICIPALITIES OF
PUERTO RICO DURING THE NEXT FEW HOURS.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
ERSpecial weather statement, Aug 23, 1:02 PM CDT, 34 minutes before
PRC001-009-011-019-023-039-043-055-059-067-073-075-079-081-083-093-
097-107-111-113-121-123-125-131-133-141-149-153-231945-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
154 PM AST MARTES 23 DE AGOSTO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 3:45 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
HORMIGUEROS...CIALES...COAMO...AIBONITO...BARRANQUITAS...
JAYUYA...ADJUNTAS...MARICAO...OROCOVIS...SABANA
GRANDE...SAN GERMAN...SAN SEBASTIAN...UTUADO...YAUCO...
VILLALBA...LAS MARIAS...LARES...GUAYANILLA...GUANICA...
JUANA DIAZ...PONCE...CABO ROJO...MAYAGUEZ...SALINAS...
SANTA ISABEL...PENUELAS...LAJAS Y ANASCO
A LA 1:46 PM AST...EL RADAR DOPPLER INDICO UNA LINEA DE TRONADAS
FUERTES A 12 MILLAS AL SUR DE GUANICA...MOVIENDOSE AL NORTE A 25 MPH
HACIA LA COSTA SUR DE PUERTO RICO. ESTA LINEA TRAERA VIENTOS FUERTES
DE 30 A 50 MPH Y LLUVIA FUERTE A TRAVES DE LOS MUNICIPIOS DEL
SUROESTE Y SUR CENTRAL DE PUERTO RICO DURANTE LAS PROXIMAS HORAS.
LLUVIAS FUERTES PUDIERAN INUNDAR AREAS DE BAJO TERRENO Y CUNETAS Y
AREAS BAJO PUENTES. EVITE ESTOS LUGARES Y NO CRUCE CARRETERAS
INUNDADAS YA QUE PUDIERA SER ARRASTRADO. AGUAS EN RIOS Y QUEBRADAS
TAMBIEN PUDIERAN ELEVARSE...POR LO TANTO BUSQUE TERRENO ALTO SI ESTA
SIENDO AMENAZADO POR AGUAS INUNDANTES.
ER/RVTThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 22, 7:50 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Aug 22, 9:34 PM CDT | Small Craft Advisory | JSJ | 31 hr | |
| Aug 22, 10:01 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Aug 22, 10:45 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 22, 11:19 PM CDT | Areal Flood Warning | JSJ | 2 min | |
| Aug 23, 12:51 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 1:41 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 1:51 AM CDT | Areal Flood Warning | JSJ | 19 hr | |
| Aug 23, 3:01 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Aug 23, 3:08 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 23, 3:30 AM CDT | Areal Flood Advisory | JSJ | 7 min | |
| Aug 23, 3:33 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 23, 4:06 AM CDT | Special Marine Warning | JSJ | 114 min | |
| Aug 23, 5:12 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 5:33 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 6:18 AM CDT | Flash Flood Warning | JSJ | 16 hr | |
| Aug 23, 7:03 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 7:26 AM CDT | Tornado Warning | JSJ | 19 min | |
| Aug 23, 8:11 AM CDT | Severe Thunderstorm Warning | JSJ | 34 min | |
| Aug 23, 8:45 AM CDT | Severe Thunderstorm Warning | JSJ | 30 min | |
| Aug 23, 9:01 AM CDT | Special Marine Warning | JSJ | 119 min | |
| Aug 23, 10:19 AM CDT | Areal Flood Warning | JSJ | 16 hr | |
| Aug 23, 10:38 AM CDT | Areal Flood Advisory | JSJ | 13 hr | |
| Aug 23, 10:47 AM CDT | Severe Thunderstorm Warning | JSJ | 43 min | |
| Aug 23, 11:00 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 11:00 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 23, 11:47 AM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 11:50 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 23, 1:09 PM CDT | Special Marine Warning | JSJ | 96 min | |
| Aug 23, 1:24 PM CDT | Severe Thunderstorm Warning | JSJ | 36 min | |
| Aug 23, 2:46 PM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 3:00 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 23, 3:38 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 3:46 PM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Aug 23, 4:12 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 5:59 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 6:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 6:41 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Aug 23, 6:53 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.